Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


could this be why i am loosing weight
Aug 25, 2010

hello Iam a 57 yr old man diagnosed hiv pos 1990. I have been on most of the drugs for hiv and suffer from lipoatrophy. my present meds are isentress ritonivir prezista and acyclovir t cell 1034 (was 17t cells in 1995)lol vlundetectable i am presently taking vit. d 1000mg a day and l carnatine 1980mg a day but i have a problem with weight lose 5' 7" and 123 lbs and do not seem to be able to gain weight my question being could the l carnatine be contributing to my weight loss. THANK YOU

Response from Mr. Vergel

Carnitine is a shuttle for fat to get to the mitochondria to be coverted into energy, the energy factories of our cells. It has been shown to decrease lipids and improve AZT related muscle weakness. So, I doubt that your weight loss may be due to it.

You do not mention your "normal body weight" or the amount of weight loss. I will assume that you have lost at least 5% of your normal body weight.

Are you working out and eating the same amount of calories per day? Have you had your thyroid and testosterone checked? If you are eating the same, are not exercising too much, and your hormones are normal,but you are still losing weight, then you may want to talk to your doctor about oxandrolone or nandrolone, two anabolic agents used along with a testosterone gel or injections to help people regain lean mass after illness. You can read more about them here:Description of anabolics used in HIV

I hope this helps!

Nelson



Previous
Dementia or just old age or what?
Next
on Arv's, what to eat increase CD4 ├žounts and weight.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement